MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 6; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 6; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421116
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patient request, nothing was found to be wrong with the implants.No loosening due to cement degradation.No infection, skin was not hot to the touch.
 
Additional Manufacturer Narrative
Additional narrative: the associated devices were returned and evaluated.The lab analysis concluded that the components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.The articulating and non-articulating surfaces of the insert are scratched and worn with mild discoloration.The sides of the insert are also worn.Bone cement is still adhered to the bone cement contacting surfaces of the femoral component and of the tibial baseplate.The articulating surface and the sides of the femoral component are damaged.The tibial baseplate is worn and the proximal surface is scratched and burnished.There were no observations of material or manufacturing deviations in the course of this investigation.The medical investigation concluded that no clinically relevant information has been provided for inclusion in this investigation.Should any additional medical information be provided this complaint will be re-assessed.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM RIGHT SZ 6
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9070338
Report Number1020279-2019-03384
Device Sequence Number19451649
Product Code JWH
UDI-Device Identifier03596010469304
UDI-Public03596010469304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421116
Device Lot Number17JM17450A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;